MAUDE Adverse Event Report: CAROL COLE COMPANY NUFACE MINI; STIMULATOR, TRANSCUTANEOUS ELECTRICAL, AESTHETIC PURPOSES

CAROL COLE COMPANY NUFACE MINI; STIMULATOR, TRANSCUTANEOUS ELECTRICAL, AESTHETIC PURPOSES
Health Effect - Clinical Codes Dysphagia/ Odynophagia (1815); Dyspnea (1816); Fatigue (1849); Hair Loss (1877); Swelling (2091)
Date of Event 07/19/2020
Type of Reportable Event Serious Injury
Event or Problem Description
Thyroids, gland inflammation; device defect nuface mini used on (b)(6) 2020, to lower face zones 1, 2, 3 as instructed in manual for less than 5 min for intended purpose to lift the lower face area.Never used below the jaw or neck regions.The day after use on (b)(6) 2020 had swelling and fullness to the throat area, difficulty breathing and swallowing with l ear fullness.Returned the item on (b)(6) 2020 to the (b)(6) since i attributed the symptoms on (b)(6) 2020 to the nuface mini.Throat swelling, difficulty breathing and fullness persisted throughout the week and then on saturday after self exam noticed my thyroid enlarged (goiter 4 in diameter) and bilateral swelling to the submandibular glands (round, non tender, 2 in on l and 1.5 in on r).This is when i made an appt with dr.(b)(6).On (b)(6) 2020 had a telemedicine visit with dr.(b)(6), reported what occurred after the use of the nuface mini.Dr.(b)(6) mentioned that we would see if the goiter and submandibular glands and symptoms would calm down over the next month before diagnostics and labs.On (b)(6) 2020, i also put a call into the (b)(6) to report the side effect from the nuface mini and the customer service rep (b)(6) took an incident report, and i also called you (b)(6) as well and left a message.Since then symptoms have continued with the addition of fatigue and hair loss which are symptoms of a thyroid disorder.Next appt with dr.(b)(6) is on (b)(6) 2020, with pending labs and diagnostic imaging.Prior to use of nuface mini on (b)(6) 2020, i had no symptoms as described above, i had no goiter or swelling to the bl submandibular glands, fullness, hair loss, fatigue, difficulty breathing and swallowing liquid or right ear fullness.This damage is directly related to the use of the nuface mini which in overtly stimulated the thyroid and submandibular glands via electro current.Tsh, free t4, crp performed on (b)(6) 2020 and us performed on (b)(6) reported incident and side effect to their nuface mini device on (b)(6) 2020, emailed (b)(6).Us thyroid performed on (b)(6) 2020 revealed: ultrasound shows increased vasculature in bilateral thyroid lobes.Possible symmetric thyroid hyperemia.Correlation with thyroid function tests is recommended to exclude thyroiditis.Sent an inquiry to endocrinology for their input on this case.Fda safety report id# (b)(4).

Brand Name
NUFACE MINI
Common Device Name
STIMULATOR, TRANSCUTANEOUS ELECTRICAL, AESTHETIC PURPOSES
Manufacturer (Section D)
CAROL COLE COMPANY
MDR Report Key10465234
Report NumberMW5096313
Device Sequence Number3205577
Product Code NFO
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Voluntary
Initial Reporter Occupation Patient
Type of Report Initial
Report Date (Section B) 08/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date08/27/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age40 YR
Patient Weight59